4 doctors weighed in:

At 11:30 pm i take one 10mg zolpidem for insomnia. I always wake up five hours later and can't get back to sleep can you help me i also take one 100mg of trazodone, i also take .50mg of alprazolam every 4 hours not to exceed 4mg in 24 hours. Is there anyt

4 doctors weighed in

In brief: Too many drugs here

The combination of all this medication is not a good option in my opinion and I don't believe increasing doses of any individual one of these will help you sleep any better. I like the idea of working toward nonpharmacological ways to approach your insomnia before using all these agents.
Again, speaking to your doctor before changing would be best but ultimately, I think for you, LESS is MORE.

In brief: Too many drugs here

The combination of all this medication is not a good option in my opinion and I don't believe increasing doses of any individual one of these will help you sleep any better. I like the idea of working toward nonpharmacological ways to approach your insomnia before using all these agents.
Again, speaking to your doctor before changing would be best but ultimately, I think for you, LESS is MORE.
Dr. Dariush Saghafi
Dr. Dariush Saghafi
Thank
2 comments
Dr. Dariush Saghafi
Please don't hesitate to send more questions by writing me at: www.healthtap.com/drsaghafi If you'd like to set up an appointment to meet online you may need the code: PDXFNR. Cheers!
Dr. Dariush Saghafi
I believe Dr. Ali is absolutely correct. Changing medications without talking things over with your doctor is not a good idea. The person's opinion of most value is the one who knows you as their patient. Nobody on this network qualifies when looking at it from that perspective.....unless of course, YOUR doctor is also signed up on HealthTap. Try looking for them...you may be pleasantly surprised!
Dr. Jane Velez
Clinical Psychology

In brief: Up the trazadone

I would increase the trazodone.
You can take up to 300 mg, and 100 mg is not a high dose. Try to decrease the alprazolam, or only use at bedtime if possible, due to it's addictive qualities. If that wears off, it may cause you to wake up.

In brief: Up the trazadone

I would increase the trazodone.
You can take up to 300 mg, and 100 mg is not a high dose. Try to decrease the alprazolam, or only use at bedtime if possible, due to it's addictive qualities. If that wears off, it may cause you to wake up.
Dr. Jane Velez
Dr. Jane Velez
Thank
1 comment
Dr. Alan Ali
Please talk to your prescribing doctor before u make any changes.
Dr. Mary Engrav
Emergency Medicine

In brief: You

You may have already tried not drinking caffeine after noon, not exercising too close to bedtime, and not using your computer or tv within an hour of bedtime.
Consider adding "white noise" such as a fan. Be sure that your room is cool and not overly warm. Eating light during the day, then having a larger meal at around 7 pm or so can be helpful. Some conditions such as depression can cause early morning awakening, so if you have any symptoms of depression please tell your doctor. If your sleep problems are ongoing, you may need a different type of sleep medication at your doctor's recommendation.

In brief: You

You may have already tried not drinking caffeine after noon, not exercising too close to bedtime, and not using your computer or tv within an hour of bedtime.
Consider adding "white noise" such as a fan. Be sure that your room is cool and not overly warm. Eating light during the day, then having a larger meal at around 7 pm or so can be helpful. Some conditions such as depression can cause early morning awakening, so if you have any symptoms of depression please tell your doctor. If your sleep problems are ongoing, you may need a different type of sleep medication at your doctor's recommendation.
Dr. Mary Engrav
Dr. Mary Engrav
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors